Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2018, 5:04 PM CDT for Humphreys County, Sharkey County, Yazoo County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 13, 2018, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Humphreys County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
829
WUUS54 KJAN 132204
SVRJAN
MSC053-125-163-132300-
/O.NEW.KJAN.SV.W.0231.180613T2204Z-180613T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
504 PM CDT WED JUN 13 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Yazoo County in central Mississippi...
Southwestern Humphreys County in central Mississippi...
Eastern Sharkey County in west central Mississippi...
* Until 600 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located 8 miles southwest
of Midnight, or 13 miles east of Rolling Fork, moving south at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Holly Bluff around 525 PM CDT.
Tinsley around 545 PM CDT.
Other locations impacted by this severe thunderstorm include Satartia
and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3263 9041 3262 9072 3263 9071 3263 9070
3264 9069 3264 9071 3266 9073 3266 9077
3298 9081 3309 9046
TIME...MOT...LOC 2203Z 349DEG 21KT 3295 9065
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:05 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 13, 4:05 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 405 PM CDT Wed Jun 13 2018 .DISCUSSION... Tonight through Wednesday: The primary focus will be for several chances of an MCS affecting the region for this afternoon into this evening as well as Thursday. Latest satellite showed mid to upper level ridging over the region with a MCS moving over our central counties with some gusty winds. Latest CAM guidance shows the MCS making through the rest of the forecast area. Check out LIX 12z sounding which showed some pretty good microburst potential. Expect the isolated severe storm potential to linger through the early evening. It will come from the north with 0-2 or 3 km winds of around 15 to 20 knots. Expect the rain coverage to decrease back during the night. So will maintain a marginal risk of isolated severe storms generally along and south of the Interstate 20 corridor through 7 pm. There may be some patchy shallow ground fog in rain affected areas but should lift by 14z Thursday. For Thursday a weak short wave will cross the region which may develop another MCS during the afternoon as pwats continue to be around 2 inches in this tropical airmass. 0-3 km bulk shear will be out of the northwest at 15 to 25 knots, which is pretty good flow. So will hold off any severe potential for now since we have marginal severe risk through early tonight. As far as lows for tonight are concern readings will be in the lower 70s as well as highs upper 80s to lower 90s for Thursday./17/ Thursday night through Tuesday: Thursday night a longitudinal mid level ridge will become centered over our region while a weak mid level low lingers over the southern Mississippi/Alabama state line. This low may help maintain convection through the night in our southeast but most of the convection should remain diurnal and dissipate with the loss of daytime heating. Models agree that the mid level ridge will gradually strengthen through Monday as it shifts east and becomes centered over the southern Appalachians by Monday morning. This will work to limit convection in the north through the weekend then over east Mississippi Monday and Tuesday. A surface ridge will continue to nose west across the Gulf Coast from the western Atlantic into the weekend. This will help maintain a moist airmass over our CWA with PWATs between 1.75 and 2 inches and surface dew points in the upper 60s to lower 70s going into the weekend. This will maintain our pattern of mainly diurnally driven convection each afternoon into the evening. Models continue to show that a mid level and weak tropical wave/surface disturbance moving over the northwest Gulf by Sunday. This will send an even moister airmass northward with PWATS surging in excess of 2 inches. With the strengthened mid level high to our east, this tropical airmass looks to remain west of our CWA wrapping up and around the mid level high through Tuesday. Thus, little change in our airmass is expected through the period with greater coverage of diurnal storms initially in the east and south shifting to the west for the start of the work week. Normal high temperatures run near 90F while normal lows run in the upper 60s. Morning lows will continue above normal through the period, generally in the lower 70s. Highs will be impacted by any afternoon convection but generally top out close to normal to slightly above normal each afternoon. /22/ && .AVIATION... 12Z TAF discussion: VFR flight categories continue to prevail this morning at most TAF sites. Some patchy fog and low stratus have indeed developed across mainly east central and southern portions of the area, KMEI and KHBG. This will quickly erode after sunrise this morning when heating ensues. As heating ensues, scattered to numerous showers and storms are expected to develop across much of the area from at least late morning through early evening. Convection will subside in both coverage and intensity as daytime heating wanes during the evening hours. Winds will increase from the southwest between 5-10 knots by mid-morning. Expected gusty winds, frequent lightning, and torrential downpours from convection later today. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 90 71 90 / 19 50 17 48 Meridian 71 92 71 89 / 24 52 18 60 Vicksburg 72 90 72 90 / 10 43 19 39 Hattiesburg 71 90 71 89 / 31 64 28 65 Natchez 71 89 71 89 / 25 46 21 42 Greenville 72 92 73 93 / 24 25 16 23 Greenwood 71 92 72 92 / 12 24 16 23 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/22
Hazardous weather outlook, Jun 13, 2:06 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 206 PM CDT Wed Jun 13 2018 ARZ074-075-MSZ018-019-025>039-141915- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee- 206 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007>009-015-016-023>026-MSZ040>066-072>074-141915- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 206 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe thunderstorms capable of producing damaging wind gusts are possible from this afternoon through early this evening. Frequent lightning strikes and torrential downpours, potentially resulting in the ponding of water on roads and in low lying and poor drainage areas, is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 12:47 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
1247 PM CDT WED JUN 13 2018
MSZ035>038-042>045-049-050-131815-
Scott MS-Neshoba MS-Attala MS-Humphreys MS-Leake MS-Winston MS-
Yazoo MS-Rankin MS-Madison MS-Holmes MS-
1247 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES...LEAKE...
NORTHEASTERN RANKIN...ATTALA...SOUTHWESTERN WINSTON...NORTHERN
SCOTT...NORTHEASTERN YAZOO...SOUTHEASTERN HUMPHREYS...NORTHWESTERN
NESHOBA AND MADISON COUNTIES UNTIL 115 PM CDT...
At 1246 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Thornton to Camden to near
Kosciusko. Movement was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Kosciusko, Camden and Cameron around 1250 PM CDT.
Smyrna, Farmhaven and Tolarville around 100 PM CDT.
Zama and Coxburg around 105 PM CDT.
Ludlow and Renfroe around 110 PM CDT.
Benton and Tuscola around 115 PM CDT.
Other locations impacted by these storms include Walnut Grove, Ethel,
Sallis, Redwater, Standing Pine, Eden and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3267 9019 3230 8980 3283 8894 3322 8948
3313 8991 3306 9060
TIME...MOT...LOC 1746Z 310DEG 31KT 3305 9042 3279 8983 3308 8955
17Special weather statement, Jun 13, 2:21 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Jackson MS 221 PM CDT WED JUN 13 2018 MSZ018-019-131945- Sunflower MS-Bolivar MS- 221 PM CDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 245 PM CDT... At 221 PM CDT, Meteorologists were tracking a strong thunderstorm over Cleveland, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland around 240 PM CDT. Shaw and Boyle around 245 PM CDT. Other locations impacted by this storm include Pace. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3379 9087 3383 9065 3357 9054 3353 9085 TIME...MOT...LOC 1921Z 349DEG 8KT 3375 9075 DB
Special weather statement, Jun 13, 3:03 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
303 PM CDT WED JUN 13 2018
MSZ018-132030-
Bolivar MS-
303 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 330 PM CDT...
At 303 PM CDT, Meteorologists were tracking a strong thunderstorm
over Deeson, or 8 miles northwest of Shelby, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Shelby and Gunnison around 330 PM CDT.
Other locations impacted by this storm include Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3411 9078 3389 9067 3384 9099 3402 9094
3402 9090 3403 9089 3406 9089 3409 9087
TIME...MOT...LOC 2003Z 349DEG 8KT 3403 9087
DBSpecial weather statement, Jun 13, 3:23 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CDT WED JUN 13 2018
MSZ052-058-132100-
Lauderdale MS-Clarke MS-
323 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARKE AND
SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Meteorologists were tracking a strong thunderstorm
near Savoy, or 14 miles southwest of Meridian, moving southeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stonewall and Sable around 345 PM CDT.
Quitman around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3195 8878 3220 8892 3222 8891 3230 8883
3213 8855
TIME...MOT...LOC 2023Z 317DEG 17KT 3222 8886
DBSpecial weather statement, Jun 13, 3:37 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT WED JUN 13 2018
MSZ018-019-034-132130-
Washington MS-Sunflower MS-Bolivar MS-
337 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
NORTHEASTERN WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 430
PM CDT...
At 337 PM CDT, Meteorologists were tracking a strong thunderstorm
near Leland, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Leland around 355 PM CDT.
Holly Ridge around 415 PM CDT.
Tribbett around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3345 9060 3323 9097 3341 9108 3343 9106
3345 9106 3345 9108 3344 9110 3348 9112
3364 9079
TIME...MOT...LOC 2037Z 317DEG 11KT 3350 9088
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 AM CDT | Special Weather Statement | JAN | Bolivar | 67 min |
| Jun 13, 9:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 43 min |
| Jun 13, 12:47 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison, Neshoba | 28 min |
| Jun 13, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott, Yazoo | 64 min |
| Jun 13, 2:21 PM CDT | Special Weather Statement | JAN | Sunflower | 24 min |
| Jun 13, 3:03 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Jun 13, 3:23 PM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 13, 3:37 PM CDT | Special Weather Statement | JAN | Washington | 53 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.